I burned myself with a curling iron. It did not appear bad at first but a scab is forming. Will the burn leave a scar?
Welcome to icliniq.com.
I have gone through the clinical images (attachment removed to protect patient identity). It appears to be a superficial burn but there is a risk of a superficial scar. It will not be very prominent and can go with time as you grow.
I suggest you apply some ointment like Polysporin (Polymixin and Bacitracin) twice a day for early healing, prevention of infection and subsequent prevention of scarring. Usually, burns which heal within 10 to 14 days hardly leave any scar.
Do not apply any steroid-containing ointment. I suggest you get yourself examined by a local dermatologist for better care.
Hope this helps you and get back if you have any doubts.
For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician
Thank you doctor,
Why is a scab forming if it is a surface-level burn?
Welcome back to icliniq.com.
More appropriately, it appears to be a superficial partial thickness burn where along with epidermis, some parts of the dermis is damaged. However, the exact depth of the burn can be known from examination only. This becomes evident after 24 to 48 hours which happened in your case.
Initially, there is no blistering, there is some damage to blood vessels as well, leading to accumulation of plasma, proteins and some cells which leads to scab formation. As I said, scarring is not usual, but some amount of pigmentation may persist which may minimize with time. All the best.
For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician
Query: Hello, I am a male, 24 years old. I have recently developed with nodular acne on my left cheek and visited a dermatologist. The doctor has prescribed the following for 15 days for pimples: Rejuglow face wash gel. Nilac ointment (twice daily). Minoz 50 tablet (once daily). He has asked me to come af... Read Full >>
Answer: Hi, Thanks for writing to us. Acne treatment depends upon the type of acne lesions. From the treatment provided it seems, you are having pustular (pus filled) or papular (red raised bumps) lesions. In case of nodular acne, lesions are large nodules. For nodular acne we usually prescribe oral isot... Read Full
Query: Hello doctor, I am 24 years old and I have a combination skin type. I have minimal breakouts basically during my periods but these pimples leave a lot of marks. Please suggest me a tablet or a treatment on how to remove these marks. Also, I do not want to take any medicines containing steroids or ap... Read Full >>
Answer: Hi, Welcome to icliniq.com. I have gone through your case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or periods as you already told. Moreover, steroids should never be used in acne skin. In fact, this aggravates acne. Please apply Clind... Read Full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now